View Full Version : I'm at wits end I need some serious advice...


antihero
11-05-15, 09:35 AM
Hey guys. I've been on and off Dex for about 5 years. Right now I'm back on it daily at 30mg a day divided in 3 10mg doses. My psych refuses to prescribe anything to help with sleep, and I'm not talking about benzos, he won't even prescribe me the rx version of melatonin called circadin here in Australia. So this is what I've been doing, I've been taking seroquel at night as it knocks me out, the only problem is I eat half of the contents of my fridge before I doze off and I'm getting fat. I've also tried using rendering at night to help me sleep and it does work however it hinders the effect of the Dex for me big time. I've been doing some research and I'm thinking valdoxan the new ad looks good but I'm not sure. My main concerns are weight gain and no the Dex does not compensate for the seroquel in terms of weight gain because as soon as I pop that pill I crave nothing but carbs. I hear good things about trazadone however it's not available in Australia. Any advice would be greatly appreciated.

sarahsweets
11-05-15, 11:31 AM
Sorry for your troubles, sleeping problems suck. Whats your sleep hygeine like?

antihero
11-05-15, 02:00 PM
Sleep hygiene is decent. I'm just the type who is sensitive to amp

FogNoggin
11-05-15, 02:32 PM
When you 'render' at night to help you sleep, what is that?

antihero
11-06-15, 02:36 AM
No lights in the room. The usual stuff.

Socaljaxs
11-06-15, 03:47 AM
Do you have local pharmacies that carry over the counter sleep aids? I realize medication names seem to be different country to country? Also, is it your mind wandering at night, anxious for tomorrow? Stressed over sleep and not able to relax because of knowing you are losing sleep? Also, has any natural remedies been tried or every been effective? Lastly, we have a perception. Medication In the states that has the sleep eating side effect and it's very stressful to gain weight and very uncomfortable... If one of the medications is causing that have you tried any blockage of the foods to help? Like combo lock the fridge kinda thing and only have someone else know the lock or key? It may seem like a crazy stretch but it was the only thing that worked for my godmother who would wake up with piles of empty bags and no memory of eating

qanda
11-06-15, 08:57 AM
My daughter has trouble falling asleep. Not med related but is just always wound up at night. We are trying blocking the blue lights at night. Blue light is found in light bulbs, TV, phone screens. Blue light stops your body from producing melatonin. So blue light at night is bad, but good in the morning to wake you up.

So the easy way is to buy blue blocking glasses. Blublockers should work, or a more expensive option is a website where they sell special light bulbs and such that are yellow in nature and block blue light.

She is falling asleep earlier now, no doubt. We try to block all blue light for 2-3 hours before bed time, but as she won't wear the glasses, she is still getting the light from the TV, although some say TV light is minimum as you sit so far away from it.

antihero
11-15-15, 04:47 AM
Do you have local pharmacies that carry over the counter sleep aids? I realize medication names seem to be different country to country? Also, is it your mind wandering at night, anxious for tomorrow? Stressed over sleep and not able to relax because of knowing you are losing sleep? Also, has any natural remedies been tried or every been effective? Lastly, we have a perception. Medication In the states that has the sleep eating side effect and it's very stressful to gain weight and very uncomfortable... If one of the medications is causing that have you tried any blockage of the foods to help? Like combo lock the fridge kinda thing and only have someone else know the lock or key? It may seem like a crazy stretch but it was the only thing that worked for my godmother who would wake up with piles of empty bags and no memory of eating yes I'm able to get the sleep aid that's in that cough medication, I forget the name. My only real other option is seroquel as I've mentioned before and I hate the stuff.